Aa
A
A
Close
Avatar universal
Burning Tongue
Okay...this is not even mildly humourous anymore.  When my tongue first started burning, I thought it was freezer burn from eating ice cream.  Obviously, now that weeks more have passed, that's not the case.  I kid not..my tongue stings all the time and it is so painful.  I hate the litocain.  It seems worse to not feel your mouth at all!  I have 5 more weeks to go.  Is there any chance this tongue thing will go away?  
Cancel
14 Answers
Page 1 of 1
Avatar universal
There's only 2 things I know that cause this frequently while on hep c treatment...An oral fungal infection (like thrush) or a folic acid/ B-12 deficiency...Is your tongue bright red or have a whitish coating? Are you anemic? If it's fungal in origin, a simple mouth swish of a mixture of a children's thrush syrup, lidocaine, and Maalox (or just get a prescription of "Magic Mouthwash") and supplying a source of acidophilous (yogurt, capsules, etc) daily to your body...If it's a vitamin B deficiency, a high potency B complex vitamin will work, but it will take 1-2 weeks... Hope this helps!                             ~Melinda
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
My tongue is bright red and does have a whitish coating.  My mouth is always really dry!  Literally I need fluids on hand at all times.  My throat constricts and I have lumpy nodules at the very back of the tongue.  I do have lidocaine...in fact I'll swish some now but I don't like the totally numb feeling.  You know you take something for a side effect and you get another one.  I am anemic and I also have hypothyroidism.  Maybe this has something to do with it.  Right after it started my TSH shot to 46.  They've given me synthroid for that.  You know the bottom line is...I just have to deal with all of this.  I never thought I could feel this bad.  This interferon/ribavarin is obviously some really toxic stuff.  I hope everybody gets rid of their Hep C and that none of us have to ever go through something like this again.  This treatment is only for the Brave at Heart!! :) Thanks, my name is Monica.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Stevia herb used as a mouthwash works.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
not exactly sure what it is but i have read that pharmasist can make something they call "magic mouthwash" that works wonders. maybe someone else can elaborate more on this.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thany you!  So many people have mentioned Magic Mouthwash.  I'm going to look for it this morning.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
have your drs. considered maybe it is thrush
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
HI.MY DR.TELLS ME TO KEEP LEMON DROPS IN MY MOUTH THET HELP,ALSO ANYTIME I AM ON A ANTIBIOTIC I GET ORAL THRUSH,I USE A MED,IT IS A SWISH AN SWIRL,ALSO DIFULCAN,CLEARED IT UP IN ONE DOSE.HAVE LOZENGERS CALLED CLOTRIMAZOLE YOU LET THEM MELT IN YOR MOUTH.HOPE THIS IS HELPFUL
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
469210 tn?1219191728
Hi guys:

Magic Mouthwash was developed originally for cancer patients who develop sores and blisters inside their mouth. It is a mixture of Comfort Gel, Lidocaine, and Q-Dryl. (don't ask me what q-dryl is).  For me, WITH insurance, this medicine is $49.00. Yikes.  I have now asked my doctor to prescribe Lidocaine, and I will make my own. Supposedly, you use Maalox, Childrens liquid Benadryl and the Lidocane, but I don't know how much of each. I'll look it up when (if) I need to.  Now that I'm going back to work in Sept., I hope and pray so hard that these sores don't come back because it hurts and I look like a monster.

Also, if a person is a Herpes Simplex carrier, it can manifest itself while on tx. Even if you don't have outbreaks. This tx greatly comprimises our immune system.
Comment
Cancel
469210 tn?1219191728
Comment
Comment
Submit Comment
Avatar universal
I had the same thing start a while back.  I finished tx Friday night.  I've been using regular mouthwash several/many times a day/evening and that seems to help me.  I'm thinking maybe in a month I'll notice a difference.  It has bugged me but I got used to it, I guess.
You are close to the finish line.  Hang in there!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
179856 tn?1333550962
Nothing really worked for me and I had the tongue bumps pretty bad.

The great piece of news is not even two weeks after my last interferon shot it just magically up and went away!  So have hope.........you will make it even though it's a major pain in the neck (haha right)

My thyroid went about week 24 or so.......first went extremely hyper then extremely hypo (this is a very common thing to happen).  I already had the bumps though so I really don't think it has anything to do with that at all.

The doctors told me it's a reaction to the interferon so as you know that doesn't last in our bodies longer than a week...hang in there.......it will be over soon and they do NOT come back (thank God thank God thank God I can actually eat spicy food again!)

Good luck.

Comment
Cancel
179856 tn?1333550962
Comment
Comment
Submit Comment
Avatar universal
Great news you are almost finished.
      But I had that burning tongue thing and was lucky enough to find something that worked. What I used was CARAFATE SUSP its very cheap and has been around forever. It is used for stomach ulcers and you need a prescription. So get your md to write Carafate Susp 8oz Sig: Use two tablespoonfuls in mouth swich for 1-2 minutes and then swallow as needed. After a day my tongue was improving. I never thought it would work.
     Red
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
189269 tn?1189759425
My understanding  from what I was told is the TX medicine allows the natural bacteria and yeast grow out of control, and one of the ingredients in the mix is an anti fungal.
Comment
Cancel
189269 tn?1189759425
Comment
Comment
Submit Comment
Avatar universal
Will  the burning go away when I'm done with my treatment?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
4950316 tn?1394188185
Hello. wrelcome to the forum.
This post is 6 years old. I doubt anyone is still around.
If you have a querie, it's best to post it as a new question using the little brownish ovl box at the top of the page that says 'Post aq Question'.
Good luck.
Comment
Cancel
4950316 tn?1394188185
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
317787 tn?1463415842
Blank
Dee1956 commented on Belle313's status
16 hrs ago
18227105 tn?1463525612
Blank
JesusSon added the Complete Blood Count Tracker
May 28
18227105 tn?1463525612
Blank
JesusSon added the Hepatitis C Tracker
May 28
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
163305 tn?1333672171
Blank
Rural Mural, CA
683231 tn?1438659664
Blank
Auburn, WA
Avatar universal
Blank
446474 tn?1446351282
Blank
San Francisco, CA
317787 tn?1463415842
Blank
DC
1815939 tn?1377995399
Blank
Hepatitis C Community Resources